[Skip to Content]
[Skip to Content Landing]
Article
September 1931

ACUTE DERMATITIS DUE TO OPIUM PREPARATIONS

Author Affiliations

NEWARK, N. J.

Arch Derm Syphilol. 1931;24(3):417. doi:10.1001/archderm.1931.01450010426009
Abstract

The list of irritants responsible for recurrent attacks of acute dermatitis has been so rapidly extended within the last decade that one must be constantly alert for well recognized and new irritating substances whenever a case of dermatitis is seen.

Hazen,1 in discussing various dermatoses caused by irritants, did not mention opium or any of the preparations derived from it. Weber,2 in an exhaustive list of cutaneous irritants, included morphine, but did not mention preparations of opium.

The following case is reported because the dermatitis followed the use of opium, both externally and internally. The clinical observations were corroborated both by the patch test and by the results of experimental internal administration.

REPORT OF CASE

L. P., a boy, aged 6 years, was treated for a local superficial infection around the scrotum. The attending physician at first used solution of aluminum acetate, but because there was no

First Page Preview View Large
First page PDF preview
First page PDF preview
×